Elasto-plastic localised responses in one-dimensional structural models

Ciprian D. Coman, Andrew P. Bassom, M. Khurram Wadee

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

This work complements recent developments concerning the buckling of beams lying on a nonlinear (non-convex) elastic foundation, and also reports on some investigations on the role of material nonlinearity. Two structural models are studied using a simple elasto-plastic constitutive relationship, and buckling problems are formulated as reversible fourth-order differential equations. It is demonstrated that modulated responses are possible under certain circumstances. Some numerical simulations are presented supporting the analytical findings.

LanguageEnglish
Pages83-100
Number of pages18
JournalJournal of Engineering Mathematics
Volume47
Issue number2
DOIs
Publication statusPublished - 1 Oct 2003
Externally publishedYes

Fingerprint

Structural Model
Elasto-plastic
One-dimensional Model
Buckling
Plastics
Fourth-order Differential Equation
Elastic Foundation
Differential equations
Complement
Nonlinearity
Numerical Simulation
Computer simulation
Relationships

Cite this

Coman, Ciprian D. ; Bassom, Andrew P. ; Wadee, M. Khurram. / Elasto-plastic localised responses in one-dimensional structural models. In: Journal of Engineering Mathematics. 2003 ; Vol. 47, No. 2. pp. 83-100.
@article{bd1b90966f234cb292d208f052211dce,
title = "Elasto-plastic localised responses in one-dimensional structural models",
abstract = "This work complements recent developments concerning the buckling of beams lying on a nonlinear (non-convex) elastic foundation, and also reports on some investigations on the role of material nonlinearity. Two structural models are studied using a simple elasto-plastic constitutive relationship, and buckling problems are formulated as reversible fourth-order differential equations. It is demonstrated that modulated responses are possible under certain circumstances. Some numerical simulations are presented supporting the analytical findings.",
keywords = "Asymptotics, Homoclinics, Inelastic buckling, Non-convex energies",
author = "Coman, {Ciprian D.} and Bassom, {Andrew P.} and Wadee, {M. Khurram}",
year = "2003",
month = "10",
day = "1",
doi = "10.1023/A:1025856602682",
language = "English",
volume = "47",
pages = "83--100",
journal = "Journal of Engineering Mathematics",
issn = "0022-0833",
publisher = "Springer Netherlands",
number = "2",

}

Elasto-plastic localised responses in one-dimensional structural models. / Coman, Ciprian D.; Bassom, Andrew P.; Wadee, M. Khurram.

In: Journal of Engineering Mathematics, Vol. 47, No. 2, 01.10.2003, p. 83-100.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Elasto-plastic localised responses in one-dimensional structural models

AU - Coman, Ciprian D.

AU - Bassom, Andrew P.

AU - Wadee, M. Khurram

PY - 2003/10/1

Y1 - 2003/10/1

N2 - This work complements recent developments concerning the buckling of beams lying on a nonlinear (non-convex) elastic foundation, and also reports on some investigations on the role of material nonlinearity. Two structural models are studied using a simple elasto-plastic constitutive relationship, and buckling problems are formulated as reversible fourth-order differential equations. It is demonstrated that modulated responses are possible under certain circumstances. Some numerical simulations are presented supporting the analytical findings.

AB - This work complements recent developments concerning the buckling of beams lying on a nonlinear (non-convex) elastic foundation, and also reports on some investigations on the role of material nonlinearity. Two structural models are studied using a simple elasto-plastic constitutive relationship, and buckling problems are formulated as reversible fourth-order differential equations. It is demonstrated that modulated responses are possible under certain circumstances. Some numerical simulations are presented supporting the analytical findings.

KW - Asymptotics

KW - Homoclinics

KW - Inelastic buckling

KW - Non-convex energies

UR - http://www.scopus.com/inward/record.url?scp=0242407101&partnerID=8YFLogxK

U2 - 10.1023/A:1025856602682

DO - 10.1023/A:1025856602682

M3 - Article

VL - 47

SP - 83

EP - 100

JO - Journal of Engineering Mathematics

T2 - Journal of Engineering Mathematics

JF - Journal of Engineering Mathematics

SN - 0022-0833

IS - 2

ER -